MAUDE Adverse Event Report: ONSET MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER

ONSET MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.The user facility reported similar events from the same product code/lot number combination.See mdr 3004672932-2017-0009.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that it was easy to place the solopath.Dilatation for 1 minute.It was not possible to introduce the ivac catheter trough the sheath.The following information was provided by the user: during angio the recognized a nick in the sheath.Then they removed the catheter and dilate the solopath again for one minute.During angio they still recognized the nick - again dilatation.They again tried to move the catheter forward, but without any success.Catheter and solopath was removed.It was reported that there was a significant blood loss - 500ml.Additional information was received on 9/19/2017: both solopaths reported (0870 and 0871) had been in the same patient, while the same procedure.Both of them have had a kinking.Blood loss was only at the first one.A few days before, the patient had an acute myocardial infarction.While an angio the physician diagnosed a three vessel chd with multiple stenosis and a low ef.Because of that, it was a high risk pci.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct catalog # and to provide the completed investigation.It was initially reported as stfi-1935; however, it has been confirmed that was incorrect.Updated to reflect this information.One 19 fr re-collapsible solopath sheath and dilator were received for product analysis.After decontamination, the device was subjected to visual analysis where a blood-like substance was observed along both components.The balloon dilator was returned separated from the sheath.The fairing tip was still attached to the dilator.The sheath appeared partially collapsed with a shallow u shape.No anomalies were noted with the outer jacket or the balloon of the dilator.No kinks were observed in the sheath.Functional testing was then undertaken to determine if any microscopic holes existed in the outer jacket or balloon dilator.The balloon was able to hold this pressure for 60 seconds which met the use conditions identified in the ifu.The fairing tip connection was inspected for any gaps or damage none was observed.The outer diameter was measured to be within the manufacturer specification.After 60 seconds, the balloon dilator was deflated.The outer jacket of the sheath was then inflated to 6atm to observe for any holes.After 30 seconds no holes were identified.The pressure was increased to 10atm at which point a leak sprang from the distal tip of the sheath.Due to the balloon dilator being returned separated from the sheath and the sheath being collapsed, no functional testing could be performed to measure the inner diameter of the sheath or examine the inner lumen for any anomalies.The re-collapsed sheath indicated that the sheath had once been inflated.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ONSET MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6940988
Report Number3004672932-2017-00008
Device Sequence Number862104
Product Code DYB
UDI-Device Identifier00852381004357
UDI-Public00852381004357
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberN/A
Device Catalogue NumberSR-1935
Device Lot NumberUK03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight80